Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi Carol. Sounds like we have a similar situation since I am also taking antithyroid meds instead of doing RAI. I am also feeling slight hypo symptoms after several weeks of the meds. I am getting a blood test later this week and I feel sure my doc will reduce my meds too. She said it is normal to need to reduce them once the stored thyroid hormone is used up.

      I saw the post you made earlier about your levels and wanted to respond, but I was having trouble wording a proper response since we’re not allowed to interpret lab results or give medical advice. My doc has explained that generally, if free T4 is lower than the normal limits it means you’re hypo and if it’s higher then you’re hyper. She doesn’t even check my TSH because she said that it usually takes TSH longer to come back into the normal range than the T4.

      Anyway, the best thing to do it talk to your doctor about what your particular results mean. If you can’t make an office visit because of the distance, maybe you can leave a message with her nurse and have her call you back to answer a few questions on the phone. I’ve also found it useful to get a couple of good thyroid books to read and study.

      Hope you can get it all figured out soon. Best of luck to you!

      Susan

      Anonymous
        Post count: 93172

        Hi All…
        In February my free T4 was 3.13 and last week it was 0.65. For both tests the normal range is .71-1.85 My TSH in February was .04 and last week was .03 with a normal range of .32-5.00 on both tests. Does that mean that I am actually hypo right now instead of hyper? or still hyper, just in the very low range?

        Anonymous
          Post count: 93172

          When looking for another Endo make sure to ask them the big questions of how many Graves patiences have they treated, you may be surprised at the answer. My son has Graves and he is 5yr old. When I asked my Ped Endo she told me 4 kids with my son being the youngest. She just did not have the experience needed to make some of the major decisions. Most Endos have a much larger diabetic practice then thryoid illness. So investigate your doctor and not just take it on face value that their a doctor therefore they know what their doing…I am located in VA but my husband is from NE so I will put the word out to see if I heard of anyone to help you…good luck…mm

          Anonymous
            Post count: 93172

            Great advise. Sorry to hear about your son. I’ll be praying for him. Kristi :)

            Anonymous
              Post count: 93172

              Thanks for helping me understand my results. I saw the endo after the results but didn’t really think about what it meant until I got home. I have been on 10 mg/day for one week now and already I am experiencing symptoms of hyper again. Tremors have increased and my weight gain has stabilized. Not sure if it’s the change in dosage or additional stress at work this week and the news that my Aunt past away yesterday. I hope it’s the medicine and I’m getting back in the normal range. Thanks again!
              Carol

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.